MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W030150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: the nanocross elite device was received for evaluation.Not all components were received.Approximately 120 mm of balloon chamber, four radiopaque marker bands, and distal tip were not returned.The device was received loaded on a 0.014¿ compatible guidewire.Approximately 30 mm of the 150 mm length balloon was received.A radial tear fracture face could be seen on the proximal balloon segment.The blue inner guidewire lumen exhibited longitudinal tensile stretching and necking down onto the 0.014¿ compatible guidewire.The inner guidewire lumen exhibited over 22 cm of longitudinal tensile stretching.Seven cine images were provided for review.The first image is of a pre-procedure contrast flow in the targeted vessel.The second image is pre-procedure of the targeted vessel.The third and fourth images are of contrast flow through the targeted vessel - a radiopaque marker band can be seen in the image proximal of the patient¿s right knee.The fifth image is of the targeted vessel - a radiopaque marker band can be seen in the image proximal to the patient¿s right knee.The distal tip of a support catheter can be seen to the right of the radiopaque marker band.The sixth image is of the targeted vessel - a radiopaque marker band can be seen in the image proximal to the patient¿s right knee.A guidewire can be seen within the targeted vessel.The seventh image is of the targeted vessel - a radiopaque marker band can be seen in the image proximal to the patient¿s right knee.A non-medtronic 5 mm x 150 mm stent can be seen implanted and covering the radiopaque marker band.The marker band can be seen located in the proximal third of the non-medtronic stent.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a nanocross device with a non-medtronic 7fr sheath and 0.014¿ guidewire for treatment of a severely calcified 60 mm cto (chronic total occlusion-100%) lesion in the mid right popliteal artery.The vessel was described as being moderately tortuous and 4 mm in diameter.It is reported the device was prepped as per ifu without issue.During the first balloon inflation at nominal pressure (8 atms), the balloon is reported to have burst.Part of the balloon is reported to have sneered off on calcification.The physician then deployed a stent to revascularize and pin up the remaining balloon material to the vessel wall.No patient injury was reported.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7403073
Report Number2183870-2018-00211
Device Sequence Number709538
Product Code LIT
UDI-Device Identifier00821684066508
UDI-Public00821684066508
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Catalogue NumberAB14W030150150
Device Lot NumberA532975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight77